Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 154, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2005, 2:53 AM CDT for Edwards County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 2:53 AM CDT (07:53 UTC)
- Expired
- Jun 1, 2005, 4:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 80 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3659 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 010752
SVREWX
TXC137-010900-
/O.NEW.KEWX.SV.W.0154.050601T0753Z-050601T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 AM CDT WED JUN 1 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
EDWARDS
* UNTIL 400 AM CDT
* AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20
MILES NORTHEAST OF ROCKSPRINGS...AND MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE CARTA VALLEY.
LAT...LON 3029 10069 3028 9976 3010 9976 3010 9996
3007 9999 2986 10004 2979 10002 2977 10005
2963 10002 2962 10069
$$1 follow-up statement
000
WWUS54 KEWX 010844
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 AM CDT WED JUN 1 2005
TXC325-010915-
/O.CON.KEWX.TO.W.0009.000000T0000Z-050601T0915Z/
MEDINA TX-
343 AM CDT WED JUN 1 2005
...A TORNADO WARNING CONTINUES UNTIL 415 AM CDT FOR MEDINA COUNTY...
AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES NORTH OF
DHANIS...OR ABOUT 9 MILES NORTHWEST OF HONDO...MOVING SOUTHEAST AT
30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE MICO...RIO MEDINA...YANCEY...
NATALIA...LACOSTE...DEVINE AND CASTROVILLE.
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
BUILDING IN AN INTERIOR HALLWAY...BATHROOM...OR CLOSET. COVER
YOURSELF WITH BLANKETS...PILLOWS OR EVEN A MATTRESS FOR BETTER
PROTECTION.
LAT...LON 2962 9941 2962 9899 2957 9899 2955 9897
2956 9893 2968 9882 2935 9882 2933 9881
2909 9882 2909 9941
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:05 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 1, 12:05 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1205 AM CDT WED JUN 1 2005 .UPDATE... A QUICK UPDATE IS GOING OUT TO HELP TRANSITION THE NIGHT SHIFT TO THE WATCH LIKELY TO COME OUT IN THE NEXT HOUR OR SO. ANOTHER TEXT UPDATE WILL FOLLOW WHEN THE BOX ARRIVES. MAIN CHANGE IS TO INCREASE POPS FOR THE WESTERN COUNTIES PER RADAR TRENDS. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/08
In the hours before
Special weather statement, May 31, 9:46 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 946 PM CDT TUE MAY 31 2005 TXZ171>173-183>194-202>209-217>225-228-010501- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 946 PM CDT TUE MAY 31 2005 ...INCREASING CLOUDINESS AND A CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT... ANOTHER WEATHER SYSTEM OVER WEST TEXAS...THAT IS PRODUCING THUNDERSTORMS...WILL MOVE SOUTHEAST TONIGHT TO PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. THIS WILL CAUSE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS TONIGHT TO THE EARLY MORNING HOURS OF WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH STRONG STRAIGHT-LINE WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
Special weather statement, May 31, 11:59 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1159 PM CDT TUE MAY 31 2005 TXZ171>173-183>194-202>209-217>225-228-010701- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1159 PM CDT TUE MAY 31 2005 ...INCREASING CHANCEs FOR THUNDERSTORMS TONIGHT... ANOTHER WEATHER SYSTEM OVER WEST AND NORTH TEXAS...THAT IS PRODUCING THUNDERSTORMS...WILL MOVE SOUTH AND SOUTHEAST TONIGHT AT 30 TO 35 MPH TO PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. THIS WILL CAUSE AN INCREASING CHANCE FOR MAINLY THUNDERSTORMS AND RAIN SHOWERS OVER PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS TONIGHT TO THE EARLY MORNING HOURS OF WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH STRONG STRAIGHT-LINE WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
Local storm report, Jun 1, 2:37 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 AM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL KERRVILLE 30.04N 99.14W
06/01/2005 0.88 INCH KERR TX FIRE DEPT/RESCUE
&&
JBPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 60 min |
| Jun 1, 1:34 AM CDT | Tornado Warning | EWX | Edwards | 41 min |
| Jun 1, 1:44 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 61 min |
| Jun 1, 1:54 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 66 min |
| Jun 1, 1:58 AM CDT | Tornado Warning | EWX | Real | 32 min |
| Jun 1, 2:15 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 60 min |
| Jun 1, 2:26 AM CDT | Tornado Warning | EWX | Bandera, Kerr, Real | 34 min |
| Jun 1, 2:32 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 58 min |
| Jun 1, 2:38 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Llano | 67 min |
| Jun 1, 2:43 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 62 min |
| Jun 1, 3:01 AM CDT | Tornado Warning | EWX | Bexar, Comal, Kendall | 29 min |
| Jun 1, 3:04 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| Jun 1, 3:17 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 58 min |
| Jun 1, 3:25 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Kendall, Kerr, Real | 3 hr |
| Jun 1, 3:25 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 65 min |
| Jun 1, 3:29 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 63 min |
| Jun 1, 3:39 AM CDT | Tornado Warning | EWX | Medina | 36 min |
| Jun 1, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 53 min |
| Jun 1, 3:54 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Medina | 2 hr |
| Jun 1, 4:03 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 4 hr |
| Jun 1, 4:05 AM CDT | Flash Flood Warning | EWX | Comal | 115 min |
| Jun 1, 4:11 AM CDT | Tornado Warning | EWX | Medina | 34 min |
| Jun 1, 5:11 AM CDT | Severe Thunderstorm Warning | EWX | Karnes | 64 min |
| Jun 1, 5:22 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 53 min |
| Jun 1, 6:18 AM CDT | Severe Thunderstorm Warning | EWX | Zavala | 39 min |
| Jun 1, 6:32 AM CDT | Tornado Warning | EWX | Zavala | 23 min |
| Jun 1, 6:41 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.